×

zbMATH — the first resource for mathematics

Periodic solutions of discontinuous impulsive differential systems. (English) Zbl 0753.34027
The authors study the existence of periodic solutions for a system of impulsive differential equations of second order with discontinuous (Carathéodory) functions. More precisely, it is considered the following periodic boundary value problem \((*)\) \(-x''=f(t,x,x')\) for a.e. \(t\in J\), \(t\neq t_ k,0,T\), \(x(t^ +_ k)=I_ k(x(t_ k))\), \(x'(t^ +_ k)=N_ k(x'(t_ k))\), \(x(0)=x(T)\), \(x'(0)=x'(T)\), where \(J=[0,T]\), \(t_ k\in(0,T)\), \(k\in A=\{1,2,\ldots,p\}\), \(f:J\times\mathbb{R}^ n\times\mathbb{R}^ n\to\mathbb{R}^ n\) is a Carathéodory function, and \(I_ k,N_ k:\mathbb{R}^ n\to\mathbb{R}^ n\) for each \(k\in A\). The main result is given by Theorem 2.1: Let \(\alpha,\beta\) be lower and upper solutions of \((*)\), respectively, with \(\alpha\leq\beta\) on \(J\). Suppose that \(f\) is a Carathéodory function for each interval \((t_ i,t_{i+1})\), \(i=0,1,\ldots,p\); it is quasimonotone nondecreasing and satisfies a Nagumo condition with respect to \(\alpha\) and \(\beta\). Moreover, it is assumed that \(I_ k,N_ k:\mathbb{R}^ n\to\mathbb{R}^ n\) are continuous and nondecreasing for every \(k\in A\). Then, the problem \((*)\) has at least one solution \(x\) such that \(\alpha(t)\leq x(t)\leq\beta(t)\) and \(| x'(t)|\leq C\) for every \(t\in J\).

MSC:
34C25 Periodic solutions to ordinary differential equations
34A37 Ordinary differential equations with impulses
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bernfeld, S.; Lakshmikantham, V., An introduction to nonlinear boundary value problems, (1974), Academic Press New York · Zbl 0286.34018
[2] Brezis, H., Analyse fonctionnelle, (1983), Masson Paris · Zbl 0511.46001
[3] Cabada, A.; Nieto, J.J., A generalization of the monotone iterative technique for nonlinear second order periodic boundary value problems, J. math. anal. appl., 151, 181-189, (1990) · Zbl 0719.34039
[4] Cabada, A.; Nieto, J.J., Extremal solutions of second order nonlinear periodic boundary value problems, Appl. math. comput., 40, 135-145, (1990) · Zbl 0723.65056
[5] Hristova, S.G.; Bainov, D.D., Periodic solutions of quasilinear non-autonomous systems with impulses, Bull. austral. math. soc., 31, 185-197, (1985) · Zbl 0581.34032
[6] Hu, S.; Lakshmikantham, V., Periodic boundary value problems for second order impulsive differential systems, Nonlinear anal., 13, 75-85, (1989) · Zbl 0712.34033
[7] Kruger-Thiemer, E., Formal theory of drug dosage regiments, I, J. theoret. biol., 13, (1966)
[8] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[9] \scV. Lakshmikantham, J. J. Nieto, and Y. Sun, An existence result about periodic boundary value problems of second order differential equations, Applicable Anal., in press. · Zbl 0691.34019
[10] Nieto, J.J., Nonlinear second order periodic boundary value problems with Carathéodory functions, Applicable anal., 34, 111-128, (1989) · Zbl 0662.34022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.